| Model Number |
GIA8048S |
| Medical Device Problem Codes |
Failure to Cut (2587); Fail-Safe Problem (2936)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/23/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an exploratory laparotomy, in open gastrectomy, the device functioned properly during the first two firings.However, on the third firing, it failed to completely sever the tissue even though the staples were complete.The device was flushed and reloaded, but the blade remained exposed while the jaws remained open.There was no patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.